Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 36, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Nov 19, 2012, 4:47 AM MST. It took effect at Nov 19, 2012, 6:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 19, 2012, 4:47 AM MST (11:47 UTC)
- In effect from
- Nov 19, 2012, 6:00 PM MST
- Expired
- Nov 19, 2012, 2:03 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
194 WWUS75 KTFX 191147 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 447 AM MST MON NOV 19 2012 MTZ010-046-192200- /O.UPG.KTFX.HW.A.0035.121119T1800Z-121121T0000Z/ /O.EXA.KTFX.HW.W.0043.000000T0000Z-121121T0000Z/ EASTERN GLACIER-EASTERN PONDERA- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CONRAD 447 AM MST MON NOV 19 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE IN THE CUT BANK AND CONRAD AREAS THIS AFTERNOON THROUGH TUESDAY AFTERNOON. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE POSSIBLE. * OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CONRAD...CUT BANK. * TO SEE A GRAPHICAL REPRESENTATION OF THIS WATCH PLEASE VISIT: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-192200- /O.CON.KTFX.HW.W.0043.000000T0000Z-121121T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 447 AM MST MON NOV 19 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH THE DAY AND INTO TUESDAY. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED...WITH HIGHER GUSTS IN FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS WARNING PLEASE VISIT:WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ012-050-192200- /O.NEW.KTFX.HW.A.0036.121120T0100Z-121121T0000Z/ CASCADE-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...STANFORD 447 AM MST MON NOV 19 2012 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE THIS EVENING AND CONTINUE INTO TUESDAY. * WINDS: SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: STANFORD...GREAT FALLS...KINGS HILL PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
103 WWUS75 KTFX 191216 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 516 AM MST MON NOV 19 2012 MTZ009-010-046-048-192215- /O.CON.KTFX.HW.W.0043.000000T0000Z-121121T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CONRAD...CHOTEAU 516 AM MST MON NOV 19 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH THE DAY AND INTO TUESDAY. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED...WITH HIGHER GUSTS IN FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...CONRAD...BROWNING... MARIAS PASS...CUT BANK. * TO SEE A GRAPHICAL REPRESENTATION OF THIS WARNING PLEASE VISIT: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ012-050-192215- /O.CON.KTFX.HW.A.0036.121120T0100Z-121121T0000Z/ CASCADE-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...STANFORD 516 AM MST MON NOV 19 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON FOR CASCADE AND JUDITH BASIN COUNTIES. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE THIS EVENING AND CONTINUE INTO TUESDAY. * WINDS: SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: STANFORD...GREAT FALLS...KINGS HILL PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS WATCH PLEASE VISIT: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
655 WWUS75 KTFX 191955 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1255 PM MST MON NOV 19 2012 MTZ015-200600- /O.EXA.KTFX.HW.W.0043.000000T0000Z-121121T0000Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 1255 PM MST MON NOV 19 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST TUESDAY FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY... WHICH IS IN EFFECT UNTIL 5 PM MST TUESDAY. * TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON OVER NORRIS HILL AND CONTINUE THROUGH TUESDAY. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH...WITH GUSTS TO 60 MPH ARE EXPECTED. * OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: NORRIS HILL. * TO SEE A GRAPHICAL REPRESENTATION OF THIS WARNING PLEASE VISIT:WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-010-046-048-200600- /O.CON.KTFX.HW.W.0043.000000T0000Z-121121T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CONRAD...CHOTEAU 1255 PM MST MON NOV 19 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH THE DAY AND INTO TUESDAY. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED...WITH HIGHER GUSTS IN FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...CONRAD...BROWNING... MARIAS PASS...CUT BANK * TO SEE A GRAPHICAL REPRESENTATION OF THIS WARNING PLEASE VISIT:WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ012-050-200600- /O.CON.KTFX.HW.A.0036.121120T0100Z-121121T0000Z/ CASCADE-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...STANFORD 1255 PM MST MON NOV 19 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM MST THIS EVENING THROUGH TUESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM MST THIS EVENING THROUGH TUESDAY AFTERNOON. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE THIS EVENING AND CONTINUE INTO TUESDAY. * WINDS: SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: STANFORD...GREAT FALLS...KINGS HILL PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS WATCH PLEASE VISIT: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
871 WWUS75 KTFX 192103 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 203 PM MST MON NOV 19 2012 MTZ012-050-200600- /O.UPG.KTFX.HW.A.0036.121120T0100Z-121121T0000Z/ /O.EXB.KTFX.HW.W.0043.121120T0100Z-121121T0000Z/ CASCADE-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...STANFORD 203 PM MST MON NOV 19 2012 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE THIS EVENING AND CONTINUE INTO TUESDAY. * WINDS: SUSTAINED SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED...WITH HIGHER GUSTS POSSIBLE THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. * OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: STANFORD...GREAT FALLS...KINGS HILL PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS WATCH PLEASE VISIT: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-010-046-048-200600- /O.CON.KTFX.HW.W.0043.000000T0000Z-121121T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CONRAD...CHOTEAU 203 PM MST MON NOV 19 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH THE DAY AND INTO TUESDAY. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED...WITH HIGHER GUSTS IN FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...CONRAD...BROWNING... MARIAS PASS...CUT BANK * TO SEE A GRAPHICAL REPRESENTATION OF THIS WARNING PLEASE VISIT:WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ015-200600- /O.CON.KTFX.HW.W.0043.000000T0000Z-121121T0000Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 203 PM MST MON NOV 19 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY... A HIGH WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY. * TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON OVER NORRIS HILL AND CONTINUE THROUGH TUESDAY. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH...WITH GUSTS TO 60 MPH ARE EXPECTED. * OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: NORRIS HILL * TO SEE A GRAPHICAL REPRESENTATION OF THIS WARNING PLEASE VISIT:WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 19, 4:23 AM MST, 24 minutes earlier.
Area forecast discussion, Nov 19, 4:23 AM MST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 423 AM MST MON NOV 19 2012 .DISCUSSION... TODAY THROUGH WEDNESDAY...INCREASING SOUTHWEST FLOW ALOFT OVER THE AREA TODAY AS THE PATTERN BECOMES ANALOGOUS TO THE NORTHERN FIREHOSE. MOISTURE WILL IMPACT THE ROCKY MOUNTAIN FRONT AND SIGNIFICANT ACCUMULATING SNOW WILL FALL AT THE HIGHER ELEVATIONS FROM MIDDAY TODAY THROUGH TUESDAY. SNOW LEVELS WILL GENERALLY REMAIN ABOVE 6000 FEET. A STRONG UPPER LEVEL JET WILL CONTINUE TO PUSH EAST AND ACROSS THE COUNTY WARNING AREA TODAY. STRONG SURFACE WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. GIVEN THE STRONG WINDS...AND ACCUMULATING SNOW AT HIGHER ELEVATIONS...HAVE ISSUED A BLIZZARD WARNING FOR ELEVATIONS ABOVE 6000 FEET FOR THE ROCKY MOUNTAIN FRONT. STRONG WINDS AND FALLING SNOW SHOULD CONTINUE INTO TUESDAY. STRONG WINDS WILL ALSO CONTINUE OVER THE PLAINS ADJACENT TO THE ROCKY MOUNTAIN FRONT AND A HIGH WIND WARNING CONTINUES FOR EASTERN GLACIER AND PONDERA COUNTIES AS WELL. A HIGH WIND WATCH IS IN EFFECT TONIGHT FOR CACSADE AND JUDITH BASIN COUNTIES AS THE CORE OF HIGHER WIND SPEEDS SHIFTS FURTHER SOUTH. SHORTWAVE ENERGY MOVING ACROSS THE AREA WEDNESDAY WILL BRING SCATTERED SHOWERS TO THE HIGH COUNTRY OF SOUTHWEST MONTANA AND ISOLATED SHOWERS ELSEWHERE. TEMPERATURES WILL CONTINUE WELL ABOVE SEASONAL AVERAGES THROUGH MIDWEEK. EMANUEL WEDNESDAY NIGHT THROUGH MONDAY NIGHT...A SHORTWAVE TROUGH WILL MOVE THROUGH THE TFX CWA WEDNESDAY AND DRAG A WEAK CANADIAN COLD FRONT SOUTH ALONG THE HI-LINE. THIS WILL CONTINUE PRECIPITATION IN THE MOUNTAINS WITH A CHANCE OF SHOWERS ALONG THE FRONTAL BOUNDARY. HOWEVER...DOWNSLOPING WINDS ACROSS THE PLAINS OF CENTRAL MONTANA (INCLUDING THE GREAT FALLS AND LEWISTOWN AREAS) WILL LESSEN THE CHANCE FOR PRECIPITATION THERE. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL THEN MOVE INTO THE AREA FOR THURSDAY THROUGH FRIDAY NIGHT...FOR ONLY A CHANCE OF SHOWERS IN THE MOUNTAINS WITH TEMPERATURES OF 5 TO 10 DEGREES ABOVE SEASONAL AVERAGES. THE CONTINUING BREEZY WESTERLY DOWNSLOPING WINDS WILL GENERALLY KEEP THE PLAINS DRY. MOISTURE AHEAD OF AN APPROACHING SHORTWAVE WILL BRING AN INCREASING CHANCE OF PRECIPITATION TO THE AREA ON SATURDAY...AS ANOTHER CANADIAN COLD FRONT BEGINS MOVING SOUTH INTO THE AREA TO COOL TEMPERATURES OFF SLIGHTLY. HOWEVER...THIS SHORTWAVE WILL DEEPEN AS IT MOVES INTO THE PACIFIC NORTHWEST AND NORTHERN ROCKIES FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT. FORECAST MODELS ARE IN BETTER AGREEMENT TONIGHT WITH THE DETAILS OF THIS SYSTEM. CONFIDENCE IS INCREASING THAT A STRONG SURGE OF COLD CANADIAN AIR WITH NORTHERLY UPSLOPE WINDS WILL ACCOMPANY THIS MOIST SHORTWAVE...WHICH MAY BRING A ROUND OF MEASURABLE SNOWFALL TO THE AREA. HAVE THEREFORE INCREASED THE CHANCE OF SNOW ACROSS THE AREA AND LOWERED HIGHS MOSTLY INTO THE 30S FOR SUNDAY AND INTO THE 20S FOR MONDAY. WHAT IS STILL UNCERTAIN IS JUST HOW MUCH PRECIPITATION WILL DEVELOP WITH THIS SYSTEM. THE ECMWF INDICATES THAT SIGNIFICANT MOISTURE WILL DEVELOP...WHILE THE GFS IS MUCH LESS MOIST. REGARDLESS...THIS WEEKEND SITUATION WILL CONTINUE TO BE MONITORED FOR POSSIBLE WINTER WEATHER HIGHLIGHTS. COULSTON && .AVIATION... UPDATED 0545Z. EXPECT GENERALLY VFR CONDITIONS. SNOW WILL DEVELOP OVER THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT LATE TONIGHT AND CONTINUE THROUGH MONDAY EVENING. EXPECT MOUNTAINS TO BE OBSCURED. THERE ALSO COULD BE SCATTERED SNOW SHOWERS IN THE WEST YELLOWSTONE AREA MONDAY AND MONDAY EVENING WITH A THREAT OF MVFR CONDITIONS DUE TO CEILINGS/VISIBILITIES. OTHERWISE EXPECT CEILINGS ABOVE 15000 FT. WIND GUSTS IN EXCESS OF 50 KNOTS WILL OCCUR OVER THE ROCKY MOUNTAIN FRONT LATE TONIGHT THROUGH MONDAY EVENING. OVER THE PLAINS WINDS WILL INCREASE BY MONDAY AFTERNOON BUT HAVE LOW CONFIDENCE WITH THE DETAILS OF THE WIND INCREASE. EXPECT THAT WINDS OVER THE PLAINS WILL NOT DECREASE MONDAY EVENING AND COULD VERY WELL INCREASE FURTHER. BLANK && .PRELIMINARY POINT TEMPS/POPS... GTF 54 43 59 40 / 10 10 10 20 CTB 49 40 54 35 / 10 20 20 20 HLN 48 37 53 36 / 10 10 10 40 BZN 47 34 54 34 / 10 10 10 40 WEY 37 30 40 28 / 20 30 20 30 DLN 46 34 49 35 / 10 10 10 40 HVR 47 37 54 36 / 0 10 10 20 LWT 51 38 56 38 / 0 0 0 30 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 5 PM MST TUESDAY EASTERN GLACIER... EASTERN PONDERA...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. BLIZZARD WARNING FROM 11 AM THIS MORNING TO 5 PM MST TUESDAY FOR ELEVATIONS ABOVE 6000 FEET FOR NORTHERN ROCKY MOUNTAIN FRONT... SOUTHERN ROCKY MOUNTAIN FRONT. HIGH WIND WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON CASCADE...JUDITH BASIN. && SHORT TERM...EMANUEL LONG TERM...COULSTON AVIATION...BLANK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 18, 2:34 PM MST, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 234 PM MST SUN NOV 18 2012 MTZ009-048-191200- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 234 PM MST SUN NOV 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING IS IN EFFECT STARTING AT MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WARNING IS IN EFFECT THROUGH TUESDAY AFTERNOON. AN UNSETTLED WEATHER PATTERN IS EXPECTED FOR MUCH OF THE UPCOMING WEEK AND INTO NEXT WEEK. THERE IS THE POTENTIAL FOR PERIODS OF HIGH WINDS AND ACCUMULATING SNOWFALL IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF HIGHS WINDS OR SNOWFALL WOULD GREATLY BE APPRECIATED. MTZ010-046-191200- EASTERN GLACIER-EASTERN PONDERA- 234 PM MST SUN NOV 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. AN UNSETTLED WEATHER PATTERN IS EXPECTED FOR MUCH OF THE UPCOMING WEEK AND INTO NEXT WEEK. THERE IS THE POTENTIAL FOR PERIODS OF HIGH WINDS AND ACCUMULATING SNOWFALL NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF HIGHS WINDS OR SNOWFALL WOULD GREATLY BE APPRECIATED. MTZ008-011>015-044-045-047-049>055-191200- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 234 PM MST SUN NOV 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UNSETTLED WEATHER PATTERN IS EXPECTED FOR MUCH OF THE UPCOMING WEEK AND INTO NEXT WEEK. THERE IS THE POTENTIAL FOR PERIODS OF HIGH WINDS AND ACCUMULATING SNOWFALL...ESPECIALLY IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF HIGHS WINDS OR SNOWFALL WOULD GREATLY BE APPRECIATED.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 5:00 AM MST | Blizzard Warning | TFX | 34 hr |
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.